2 doctors weighed in:

Will cortosone shots make leg cramps worse?My cramps have got unbareable, in my legs and some in my sides.

2 doctors weighed in
Dr. Bruce Prager
Sports Medicine
1 doctor agrees

In brief: No

In orthopedics we mostly inject cortisone into knee and shoulders, right into the joint.
There are a few other joints that we can inject in the office. Sometimes cortisone will be given as an intramuscular injection especially by primary care physicians. It is also used for trigger point injections. I have no knowledge of a direct relationship from cortisone injection and cramps.

In brief: No

In orthopedics we mostly inject cortisone into knee and shoulders, right into the joint.
There are a few other joints that we can inject in the office. Sometimes cortisone will be given as an intramuscular injection especially by primary care physicians. It is also used for trigger point injections. I have no knowledge of a direct relationship from cortisone injection and cramps.
Dr. Bruce Prager
Dr. Bruce Prager
Thank
Dr. Ty Endean
Orthopedic Surgery

In brief: No

Cortisone shots should not make your leg cramps worse nor should they help them. Most leg cramps are due to dehydration or electrolyte imbalance.
If you have other musculoskeletal reasons for your cramps only then may cortisone help.

In brief: No

Cortisone shots should not make your leg cramps worse nor should they help them. Most leg cramps are due to dehydration or electrolyte imbalance.
If you have other musculoskeletal reasons for your cramps only then may cortisone help.
Dr. Ty Endean
Dr. Ty Endean
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
15 years in practice
47M people helped
Continue
111,000 doctors available
Read more answers from doctors